Florida, 2007

Hail and Damaging Wind in Florida, June 12, 2007

June 12, 2007 · NWS MOB · 2 events in 2 counties and zones

Severe thunderstorms produced high winds, wind damage and large hail over parts of the Western Florida Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Severe thunderstorms produced high winds, wind damage and large hail over parts of the Western Florida Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 12, 2:19 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 12, 2:19 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT TUE JUN 12 2007

.SYNOPSIS...FOR THE CURRENT FORECAST...HOT TEMPS AND THE CHANCE OF
PRECIP ARE THE BIGGEST ITEMS TO DEAL WITH IN THE SHORT TERM. REASON
FOR THE CURRENT ACTIVITY OVER THE AREA IS A SHORTWAVE SWINGING SOUTH
OVER THE CAROLINAS AS I TYPE AROUND AN UPPER LOW OFF THE NEW ENGLAND
COAST. THIS UPPER ENERGY IS PUSHING THE UPPER RIDGE...CURRENTLY
STRETCHING FROM MX TO THE CA PLAINS. ANOTHER SHORTWAVE SYSTEM IS
MOVING OVER THE CO ROCKIES...HELPING TO SHARPEN THE RIDGE.

IN THE LOWER LEVELS OF THE TROPOSPHERE...THE RIDGE HAS CREATED
UNSEASONABLY WARM TEMPS OVER THE FA AND POINTS WEST. GULF BREEZE
MOVING INLAND HAS FIRED OFF STORMS ALONG THE MS/AL/FL GULF
COAST...WITH AN OLD BOUNDARY CREATING THE CONVERGENCE MECHANISM
INLAND OVER THE MS/LA STATE LINE. THE SHORTWAVE MOVING SOUTH OVER THE
EAST COAST HAS FIRED OFF SOME BOOMERS TO OUR NORTH. NEEDLESS TO
SAY...WHERE HOT TEMPS AND UPPER ENERGY COME TOGETHER...THE STORMS
HAVE BECOME QUITE STRONG.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...GUIDANCE IS
ADVERTISING THE UPPER SHORTWAVE SWING SOUTH OVER THE SOUTHEASTERN
CONUS ATLANTIC SEABOARD...THEN SOUTHEAST OVER THE NORTHERN CARIBBEAN
WEDNESDAY...WITH THE ROCKIES SYSTEM PUSHING INTO THE PLAINS RIDGE.
GUIDANCE IS ADVERTISING AN UPPER TROUGH SETTING UP OVER THE EASTERN
EASTERN SEABOARD AND SOUTHEASTERN CONUS BY THURS...WITH NAM
ADVERTISING THE FA MORE ON THE FRONT END OF THE TROUGH...GFS UNDER
THE BACK SIDE OF THE TROUGH. BOTH ARE ADVERTISING DRY AIR WELL TO OUR
NORTH PUSHING SOUTHWEST...STAYING WELL NORTH OF THE AREA...SO AM
EXPECTING THE SUMMER STEAMIES TO CONTINUE. THIS WEAKENING UPPER
RIDGE WILL RESULT IN DAYTIME TEMPS NOT QUITE REACHING THE RECORD
SETTING LEVELS OF TODAY.

DID GO A BIT ABOVE THE COOLER...DRYER GFS/MAV GUIDANCE (AFTER
TONIGHT)...THOUGH DIDNT DEVIATE WITH THE MINS.

.LONG TERM (FRIDAY ON)...BY FRIDAY...GUIDANCE IS ADVERTISING THE
PLAINS UPPER RIDGE GONE AS ROCKIES SYSTEM...NOW OVER THE SOUTHERN
PLAINS AND SEVERAL SYSTEMS PASSING OVER THE NORTHERN THIRD OF THE
CONUS...WITH THE RIDGE BUILDING NORTH OVER THE DESERT SOUTHWEST.
GUIDANCE ISNT TO ENTHUSIASTIC IN TAKING THE SYSTEM OVER THE SOUTHERN
PLAINS EAST...INSTEAD FILLING IT IN THROUGH THE WEEKEND...THEN
KICKING OFF AS ANOTHER UPPER SYSTEM DIGS SOUTH OVER THE NORTHERN
ROCKIES.

&&

.MARINE...THE SERIES OF MID LEVEL SHORTWAVES MOVES SOUTHWARD THROUGH
THE EXTREME SOUTHEAST STATES WITH A SURFACE REFLECTION TROF SHIFTING
FROM OVER THE INLAND AREA TO THE NORTHERN GULF OVERNIGHT.  THE LARGE
DOME OF HIGH PRESSURE OVER THE NORTHEAST STATES WEDGES INTO THE
SOUTHEAST STATES MEANWHILE AND INTO THE MARINE AREA ON WEDNESDAY
ALLOWING FOR WINDS TO VEER TO THE SOUTHEAST.  SURFACE RIDGING BUILDS
INTO THE NORTHEASTERN GULF THROUGH FRIDAY AND REMAINS IN PLACE
THROUGH SUNDAY PROMOTING A LIGHT AND GENERALLY SOUTHERLY WIND FLOW.
LITTLE CHANGE IN SEAS THROUGH THE PERIOD. /29

&&

.FIRE WEATHER...SOME RAIN WILL COME TOT HE EASTERN THIRD OF THE FA
INTO TONIGHT AS AN UPPER SYSTEM INDUCED PRECIP MOVES SOUTH OVER
SOUTHEASTERN AL. AM EXPECTING A DEEP MIXING LAYER TO CONTINUE THROUGH
THE WEEK...WITH A RETURN OF RAIN THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  92  70  89  70 /  20  20  05  20  10
PENSACOLA   72  88  70  86  70 /  30  20  05  20  10
DESTIN      75  86  73  87  73 /  30  20  05  20  10
EVERGREEN   69  89  65  89  65 /  20  10  05  20  20
WAYNESBORO  67  92  64  89  66 /  20  05  00  20  20
CAMDEN      69  91  64  89  67 /  20  05  00  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

29/16
Hazardous weather outlook, Jun 12, 5:58 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME...
NATIONAL WEATHER SERVICE MOBILE AL
658 AM CDT TUE JUN 12 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
658 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY
NEAR AND ALONG A WEAK FRONTAL BOUNDARY GENERALLY LOCATED OVER
NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. DUE TO BETTER
FORCING IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH
SUFFICIENT MOISTURE IN THE LOWER LEVELS DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE BEST
CHANCE FOR SEVERE WEATHER TO OCCUR WILL BE GENERALLY EAST OF THE
I-65 CORRIDOR STRETCHING SOUTH TO INLAND AREAS OF THE WESTERN
FLORIDA PANHANDLE.

FURTHER TO THE WEST ANOTHER HOT DAY IS FORECASTED RESULTING IN HEAT
INDICES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS.

THE HOT AND DRY CONDITIONS WILL ALSO ENHANCE THE WILDFIRE RISK
ACROSS THE AREA.

THE THREAT OF SEVERE WEATHER WILL DROP SIGNIFICANTLY AFTER SUNSET
WHEN SURFACE TEMPERATURES COOL TO THE 70S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 12, 5:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT TUE JUN 12 2007

FLZ002-004-006-130030-
COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...DESTIN...FORT WALTON BEACH AND NAVARRE...
641 PM CDT TUE JUN 12 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA
AND SANTA ROSA COUNTIES...

AT 637 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 4 MILES EAST OF BAGDAD TO 11 MILES EAST OF
DESTIN...AND MOVING SOUTH AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...MARY
ESTHER...NAVARRE AND DESTIN ALONG WITH OTHER COASTAL COMMUNITIES
THROUGH 730 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL ALABAMA.

The radar

The Mobile radar (KMOB), 102 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
June 12, 6:00 PM CST to 6:05 PM CST
Where
Escambia County, Pensacola
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
30.420, -87.220

Thunderstorms produced wind gusts estimated to be 60 to 70 mph near the downtown area. Some powerlines were reported down.

Hail, Okaloosa

When
June 12, 6:00 PM CST to 6:05 PM CST
Where
Okaloosa County, Ft Walton Beach to Destin
Measured
0.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.370, -86.670

Severe thunderstorms produced penny sized hail from Fort Walton Beach to Destin. Some vehicles had their windshields cracked by the hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41055, 41058.